Alert archive / Nevada / High Wind Warnings in 2009
High Wind Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Dec 22, 2009, 4:13 AM PST for San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Dec 22, 2009, 7:00 AM PST. It was in force for 17 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 22, 2009, 4:13 AM PST (12:13 UTC)
- In effect from
- Dec 22, 2009, 7:00 AM PST
- Expired
- Dec 23, 2009, 12:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 10:51 AM PST | NON-TSTM WND GST 46 | Barstow-Daggett Ap, CA | BARSTOW-DAGGETT ASOS MEASURED A WESTERLY WIND GUST OF 46 MPH. |
| Dec 22, 12:32 PM PST | NON-TSTM WND GST 60 | Twentynine Palms, CA | A WEST NORTHWEST WIND GUST OF 60 MPH WAS MEASURED AT TWENTYNINE PALMS ASOS. |
| Dec 22, 12:51 PM PST | NON-TSTM WND GST 52 | Barstow-Daggett Ap, CA | A WEST NORTHWEST WIND GUST OF 52 MPH WAS MEASURED AT BARSTOW-DAGGETT AIRPORT. |
| Dec 22, 2:45 PM PST | NON-TSTM WND GST 63 | Area 16 (Nts A21), NV | A SOUTHWESTERLY WIND GUST OF 63 MPH WAS MEASURED AT AREA 16 SE MESONET SITE. |
| Dec 22, 2:51 PM PST | NON-TSTM WND GST 68 | 10 N Morongo Valley, CA | WIND GUSTS IN EXCESS OF 58 MPH WERE MEASURED BY THE BURNS CANYON RAWS BETWEEN 1351 AND 1651. BETWEEN 1451 AND 1551 A PEAK WIND GUST OF 68 MPH WAS MEASURED. |
| Dec 22, 3:20 PM PST | NON-TSTM WND GST 50 | Sse Landers (Ar190), CA | A NWS TRAINED WEATHER SPOTTER MEASURED WIND GUSTS OUT OF THE WEST NORTHWEST AT 50 MPH. |
| Dec 22, 3:45 PM PST | NON-TSTM WND GST 58 | W Area 16 East (Nts A22, NV | |
| Dec 22, 3:51 PM PST | NON-TSTM WND GST 56 | W Squaw Springs Raws, CA | A WEST WIND GUST OF 56 MPH WAS MEASURED AT THE SQUAW SPRINGS RAWS IN FAR NORTHWEST SAN BERNARDINO COUNTY. |
| Dec 22, 3:58 PM PST | NON-TSTM WND GST 58 | Barstow-Daggett Ap, CA | A WEST WIND GUST OF 58 MPH WAS MEASURED AT THE BARSTOW-DAGGETT AIRPORT. |
| Dec 22, 4:15 PM PST | NON-TSTM WND GST 69 | E Area 2 (Nts A02), NV | |
| Dec 22, 4:50 PM PST | NON-TSTM WND GST 51 | 5 Wnw Pahrump, NV | A NORTHWEST WIND GUST OF 51 MPH MEASURED BY CW9143 IN PAHRUMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 221213 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 413 AM PST TUE DEC 22 2009 ...STRONG WINDS WILL OCCUR IN THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY... .A STRONG AREA OF LOW PRESSURE OVER NORTHWEST OREGON WILL DIVE SOUTH THROUGH THE GREAT BASIN TODAY. STRONG AND GUSTY WEST WINDS WILL OCCUR IN THE HIGH DESERT OF SAN BERNARDINO COUNTY AHEAD OF A STRONG COLD FRONT. FOLLOWING THE PASSAGE OF THE COLD FRONT...STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR IN NYE... ESMERALDA AND INYO COUNTIES. CAZ523>526-221830- /O.UPG.KVEF.WI.Y.0051.000000T0000Z-091223T0800Z/ /O.NEW.KVEF.HW.W.0018.091222T1500Z-091223T0800Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- 413 AM PST TUE DEC 22 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE HIGH DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...7 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...TRAVEL WILL BE DIFFICULT ALONG INTERSTATES 15 AND 40. BLOWING DUST MAY ALSO REDUCE THE VISIBILITY AROUND DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ014-221830- /O.UPG.KVEF.WI.Y.0051.091222T1800Z-091223T0800Z/ /O.NEW.KVEF.HW.W.0018.091222T1800Z-091223T0800Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITY OF...BEATTY 413 AM PST TUE DEC 22 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...10 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ019-221800- /O.CON.KVEF.WI.Y.0051.000000T0000Z-091222T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- 413 AM PST TUE DEC 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT FOR THE SPRING MOUNTAINS UNTIL 10 AM PST THIS MORNING. * TIMING...NOW THROUGH 10 AM. * WINDS...LOCALIZED STRONG DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP IN THE LEE OF THE SPRING MOUNTAINS. WEST WIND 20 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH. * IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ519>522-NVZ017-221830- /O.CON.KVEF.WI.Y.0051.091222T1800Z-091223T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITY OF...PAHRUMP 413 AM PST TUE DEC 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR INYO COUNTY AND SOUTHERN NYE COUNTY FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT. * TIMING...10 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KVEF 221836 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1036 AM PST TUE DEC 22 2009 ...STRONG WINDS WILL OCCUR IN THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY... .A STRONG AREA OF LOW PRESSURE OVER NORTHWEST OREGON WILL DIVE SOUTH THROUGH THE GREAT BASIN TODAY. STRONG AND GUSTY HAVE BEEN SLOW TO MATERIALIZE...BUT ARE EXPECTED TO INCREASE LATE THIS MORNING AND AFTERNOON. WEST WINDS WILL OCCUR IN THE HIGH DESERT OF SAN BERNARDINO COUNTY AHEAD OF A STRONG COLD FRONT. FOLLOWING THE PASSAGE OF THE COLD FRONT... STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR IN NYE... ESMERALDA AND INYO COUNTIES. CAZ523>526-230030- /O.CON.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- 1036 AM PST TUE DEC 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE HIGH DESERT OF SAN BERNARDINO COUNTY. THIS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING...7 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...TRAVEL WILL BE DIFFICULT ALONG INTERSTATES 15 AND 40. BLOWING DUST MAY ALSO REDUCE THE VISIBILITY AROUND DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ014-230030- /O.CON.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITY OF...BEATTY 1036 AM PST TUE DEC 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSED A HIGH WIND WARNING FOR ESMERALDA AND CENTRAL NYE COUNTY. THIS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING...10 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ519>522-NVZ017-230030- /O.CON.KVEF.WI.Y.0051.000000T0000Z-091223T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITY OF...PAHRUMP 1036 AM PST TUE DEC 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING...10 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KVEF 222353 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM PST TUE DEC 22 2009 ...STRONG WINDS WILL CONTINUE INTO THIS EVENING OVER PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT... .A STRONG AREA OF LOW PRESSURE LOCATED OVER WESTERN NEVADA WILL CONTINUE TO PUSH SOUTH INTO SOUTHERN NEVADA TONIGHT. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE THIS EVENING BEFORE DISSIPATING AFTER MIDNIGHT. ISOLATED THUNDERSTORMS ARE ALSO A POSSIBILITY WHICH WILL HAVE THE POTENTIAL OF PRODUCING STRONG WINDS AS WELL. CAZ523>526-230800- /O.CON.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- 353 PM PST TUE DEC 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING...7 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...TRAVEL WILL BE DIFFICULT ALONG INTERSTATES 15 AND 40. BLOWING DUST MAY ALSO REDUCE THE VISIBILITY AROUND DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ014-230800- /O.CON.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITY OF...BEATTY 353 PM PST TUE DEC 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING...10 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ519>522-NVZ017-230800- /O.CON.KVEF.WI.Y.0051.000000T0000Z-091223T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITY OF...PAHRUMP 353 PM PST TUE DEC 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING...10 AM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KVEF 230744 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1144 PM PST TUE DEC 22 2009 CAZ523>526-230845- /O.EXP.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- 1144 PM PST TUE DEC 22 2009 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE WESTERN AND EASTERN MOJAVE DESERT...THE MORONGO AND CADIZ BASINS. THE STORM WHICH HAS MOVED ACROSS THE AREA DURING THE DAY WILL CONTINUE TO SHIFT SOUTHEAST INTO ARIZONA OVERNIGHT. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH WILL CONTINUE TO BE SEEN THROUGH THE NIGHT...STRONG AND DAMAGING WINDS ARE NO LONGER EXPECTED. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS OF MIDNIGHT PST. $$ NVZ014-230845- /O.EXP.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITY OF...BEATTY 1144 PM PST TUE DEC 22 2009 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR ESMERALDA AND CENTRAL NYE COUNTY. THE STORM WHICH HAS MOVED ACROSS THE AREA DURING THE DAY WILL CONTINUE TO SHIFT SOUTHEAST INTO ARIZONA OVERNIGHT. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH WILL CONTINUE TO BE SEEN THROUGH THE NIGHT...STRONG AND DAMAGING WINDS ARE NO LONGER EXPECTED. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS OF MIDNIGHT PST. $$ CAZ519>522-NVZ017-230845- /O.EXP.KVEF.WI.Y.0051.000000T0000Z-091223T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITY OF...PAHRUMP 1144 PM PST TUE DEC 22 2009 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE EASTERN SIERRA SLOPES...OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY...THE DEATH VALLEY NATIONAL PARK...WESTERN CLARK AND SOUTHERN NYE COUNTY. THE STORM WHICH HAS MOVED INTO THE AREA DURING THE DAY WILL CONTINUE TO SHIFT SOUTHEAST INTO ARIZONA OVERNIGHT. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 35 MPH WILL CONTINUE TO BE SEEN THROUGH THE NIGHT...WIDESPREAD WINDS GREATER THAN 40 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF MIDNIGHT PST. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Dec 22, 3:57 AM PST, 16 minutes earlier.
Area forecast discussion, Dec 22, 3:57 AM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 AM PST TUE DEC 22 2009
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OVER NORTHWEST OREGON WILL
QUICKLY DROP SOUTHEAST INTO SOUTHERN NEVADA TODAY. NUMEROUS RAIN AND
SNOW SHOWERS WILL OCCUR ALONG THE COLD FRONT AS IT MOVES THROUGH THE
AREA. VERY STRONG WINDS WILL ALSO OCCUR IN PARTS OF THE AREA.
THE INTERMOUNTAIN WEST WILL BE UNDER A DRY NORTHWEST FLOW WEDNESDAY
THROUGH CHRISTMAS DAY WHICH WILL KEEP TEMPERATURES BELOW NORMAL.
&&
.SHORT TERM...WATER VAPOR SHOWS COLD UPPER LOW OVER NORTHWEST OREGON
WITH SHORTWAVE MOVING UNDER LOW ACROSS SOUTHERN CALIFORNIA. THERE
HAVE BEEN SOME LIGHT SHOWERS ACROSS EASTERN SAN BERNARDINO/CLARK AND
MOHAVE COUNTIES WELL AHEAD OF THE SHORTWAVE. LATEST RADAR IMAGE
INDICATES SOME DEVELOPMENT OVER NORTHWEST SAN BERNARDINO COUNTY. THE
SHORTWAVE WILL CONTINUE EAST INTO ARIZONA THIS AFTERNOON UNDER THE
MAIN LOW IT DROPS SOUTH OVER SOUTHERN NEVADA. MAIN CONCERN WILL BE
THE WIND AND ACCUMULATING SNOW FOR LINCOLN COUNTY.
AS FOR THE WIND. STRONGEST PRE FRONTAL WINDS WILL BE ACROSS SAN
BERNARDINO COUNTY. THE WIND HAS STARTED TO INCREASE IN THE WESTERN
PART OF THE MOJAVE DESERT WITH SEVERAL SENSOR NEAR AND NORTHWEST OF
BARSTOW GUSTING BETWEEN 30 AND 40 MPH. DECIDED TO UPGRADE AREA TO A
HIGH WIND WARNING AS GUIDANCE SUPPORTS SEEING A FEW GUSTS IN EXCESS
OF 60 MPH. ALSO UPGRADED NEVADA ZONE 14 (ESMERALDA COUNTY/CENTRAL
NYE COUNTY) AS MODELS INDICATE A TIGHT SURFACE PRESSURE GRADIENT
BETWEEN LAS VEGAS AND TONOPAH. SENSORS IN THAT AREA ALSO HAVE A
HISTORY OF REPORTING STRONG GUSTS IN THIS TYPE OF PATTERN. LEFT THE
WIND ADVISORY ALONE FOR THE REST OF THE AREA. THE WIND WILL START TO
DIMINISH LATE THIS EVENING.
AS FOR PRECIPITATION. FOLLOWING THE PASSAGE OF SHOWERS THIS MORNING
THE MAIN AREA OF RAIN/SHOW WILL BE NEAR THE COLD FRONT OVER SOUTH
CENTRAL NEVADA THIS MORNING. BY EARLY AFTERNOON THE COLD FRONT WILL
BE WORKING THROUGH FAR SOUTHERN NEVADA AND THROUGH MOHAVE COUNTY
LATE THIS AFTERNOON/EARLY EVENING. BEST GUESS OF FRONTAL PASSAGE FOR
LAS VEGAS IS BETWEEN NOON AND 1 PM. A FEW LIGHT SNOW SHOWERS WILL
LINGER ACROSS MOHAVE COUNTY TONIGHT.
AREA WILL BE UNDER A COOL DRY NORTH FLOW WEDNESDAY AND THURSDAY WITH
BELOW NORMAL TEMPERATURES. NORTH BREEZES WILL LINGER DOWN THE
COLORADO RIVER WEDNESDAY AND THURSDAY.
.LONG TERM...A RIDGE WILL MOVE ACROSS THE WESTERN CONUS FRIDAY AND
SATURDAY...HELPED ALONG BY A STORM MOVING THROUGH THE EASTERN
PACIFIC AND APPROACHING THE WEST COAST. DRY CONDITIONS ARE EXPECTED
AND VERY LITTLE IF ANY WARMING BOTH DAYS. THE WEATHER PATTERN
REMAINS PROGRESSIVE INTO THE LATTER PART OF THE WEEKEND AND INTO
EARLY NEXT WEEK AS THIS FIRST SYSTEM MOVES INTO/SOUTH OF THE AREA
SUNDAY AND MONDAY THEN POTENTIALLY FOLLOWED BY ANOTHER SYSTEM MID
WEEK. MODELS FORECAST LITTLE TO NO PRECIP OVER THE CWA WITH THE
WEEKEND SYSTEM JUST AN ABUNDANCE OF CLOUDS KEEPING TEMPERATURES ON
THE COOL SIDE. THERE MAY BE AN UPTICK IN WINDS LATE SATURDAY INTO
SUNDAY AS WELL BUT NOTHING STRONG AT THIS POINT.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL BECOME SOUTH TO SOUTHWEST AND
INCREASE THIS MORNING WITH SUSTAINED WINDS OF 15-20 KTS AND GUSTS TO
AROUND 30 KTS. A COLD FRONT MOVING IN FROM THE NORTH IS EXPECTED TO
TURN WINDS WESTERLY AND THEN NORTHWEST TO NORTH AFTER 20Z. BKN
CLOUDS AOA 10K FEET LOWERING TO AT LEAST 5K FEET AROUND 17Z TODAY
THROUGH 03Z WEDNESDAY WITH RAIN SHOWERS POSSIBLE IN THE VALLEY. SNOW
LEVELS ARE FORECAST TO DROP TO AROUND 3500 FEET BY 00Z WEDNESDAY AND
LOCAL MOUNTAINS WILL LIKELY BE OBSCURED.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY WINDS EARLY THIS MORNING ARE FORECAST TO INCREASE
MOST NOTABLY AFTER 16Z AS A COLD FRONT MOVES SOUTH THROUGH THE AREA.
GUSTS BETWEEN 25-45 KTS ARE LIKELY IN THE VALLEYS AND LOWER DESERT
ELEVATIONS CREATING MECHANICAL TURBULENCE. VSBY COULD DROP AS LOW AS
2SM-5SM AT TIMES IN AREAS OF BLDU AND WHERE RAIN/SNOW SHOWERS
DEVELOP. GENERALLY...CLOUD BASES ARE EXPECTED TO BE 6K-10K FEET BUT
LOWER IN AREAS OF RAIN/SNOW. MOUNTAIN OBSCURATIONS WILL BE LIKELY.
WINDS WILL TURN NORTH BEHIND THE FRONT AND REMAIN GUSTY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT PST
TONIGHT FOR NVZ017.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO MIDNIGHT PST
TONIGHT FOR NVZ014.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR NVZ015.
WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR NVZ019.
AZ...NONE.
CA...WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT
FOR CAZ519>522.
HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT PST TONIGHT
FOR CAZ523>526.
&&
PIERCE/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 21, 8:07 PM PST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 807 PM PST MON DEC 21 2009 CAZ523>526-221400- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- 807 PM PST MON DEC 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR EARLY TUESDAY MORNING THROUGH TUESDAY EVENING. WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED DURING THE DAY ON TUESDAY. THE STORM WHICH WILL CREATE THESE WINDS WILL RAPIDLY MOVE EAST BY TUESDAY NIGHT FOR DECREASING WINDS. NO HAZARDOUS WEATHER IS THEN EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ019-221400- SPRING MOUNTAINS- 807 PM PST MON DEC 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TONIGHT A HIGH WIND WATCH REMAINS IN EFFECT TONIGHT THROUGH EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL DECREASE OVER THE AREA BY TUESDAY AFTERNOON WITH FURTHER LESSENING TUESDAY NIGHT. IN ADDITION TO THE WINDS...BRIEF PERIODS OF SNOW MAY BE SEEN ON TUESDAY. AS THE STORM EXITS THE AREA TUESDAY AFTERNOON...IMPROVING WEATHER CONDITIONS WILL RAPIDLY BE SEEN TUESDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>522-NVZ014-017-221400- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 807 PM PST MON DEC 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. HOWEVER LIGHT SNOW IS EXPECTED THROUGHOUT MUCH OF THE NIGHT ACROSS THE SIERRA CREST AND ALONG THE EAST SIDE OF THE SOUTHERN SIERRA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. WINDS GUSTING TO OVER 50 MPH CAN BE EXPECTED AS A PACIFIC STORM MOVES ACROSS THE AREA. WINDS WILL DECREASE TUESDAY NIGHT BUT REMAIN OUT OF THE NORTH AND GUSTY ON WEDNESDAY. HOWEVER NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ527-NVZ015-016-018-020>022-221400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 807 PM PST MON DEC 21 2009 /907 PM MST MON DEC 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TONIGHT SNOW WILL INCREASE OVER LINCOLN COUNTY OVERNIGHT WITH LOCALLY HEAVY SNOW POSSIBLE BY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR TUESDAY FOR LINCOLN COUNTY...OTHERWISE SCATTERED SHOWERS WILL BE SEEN ACROSS THE REMAINDER OF THE AREA. ALONG WITH THE SHOWERS...LOCALLY GUSTY WINDS TO NEAR 40 MPH WILL ACCOMPANY A PACIFIC STORM AS IT MOVES ACROSS THE AREA. THE SHOWERS AND WINDS WILL DECREASE BY LATE TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY...EXCEPT LOCAL GUSTY NORTH WINDS WILL LIKELY BE SEEN WEDNESDAY ALONG THE COLORADO RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 6:15 PM PST | Winter Weather Advisory | VEF | Lincoln | 21 hr |
Nearby
High Wind Warnings in Nevada, 2009High Wind Warnings in California, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.